Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 320, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Oct 3, 2000, 9:36 PM CDT for Mercer County, Putnam County, Missouri. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 3, 2000, 9:36 PM CDT (02:36 UTC)
- Expired
- Oct 3, 2000, 10:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
Counties Mercer County, MO, Putnam County, MO
The radar
The Des Moines radar (KDMX), 147 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 3, 10:05 PM CDT | Hail 1.25 | Lemons, MO | |
| Oct 3, 10:05 PM CDT | Thunderstorm Wind 52 E | Lemons, MO | Walnut size hail and 60 mph wind gusts were reported by the public. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 3, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.6 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 985 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 2067 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 040236 SVRMCI MOC129-171-040330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 936 PM CDT TUE OCT 3 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MERCER COUNTY IN NORTH CENTRAL MISSOURI PUTNAM COUNTY IN NORTH CENTRAL MISSOURI * UNTIL 1030 PM CDT * AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RAVANNA...OR ABOUT 23 MILES NORTHEAST OF TRENTON...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LUCERNE AT 950 PM CDT LEMONS AT 1010 PM CDT UNIONVILLE AT 1020 PM CDT GRAYSVILLE AT 1030 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 2:45 PM CDT, 6 hours 51 minutes earlier.
Area forecast discussion, Oct 3, 2:45 PM CDT, 6 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 245 PM CDT TUE OCT 3 2000 PRECIP AND TEMPERATURES WILL BE CHALLENGE WITH AMPLIFYING FLOW PATTERN AND POTENT COLD FRONT ARRIVING BY THURSDAY. AFTERNOON SURFACE ANALYSIS SHOWS NORTHERN MISSOURI AND SOUTHERN IOWA IN A SQUEEZE BETWEEN TWO FRONTS. THE FIRST...A WARM FRONT OVER NORTHERN MISSOURI AND THE SECOND A COLD FRONT DROPPING THROUGH CENTRAL IOWA. ALTO CUMULUS INCREASING OVER NORTHERN MISSOURI AND SOUTHERN IOWA SHOWS MIDLEVEL INSTABILITY. WITH DEEP LOW LEVEL MOISTURE MARGINAL...AM LOOKING FOR ELEVATED THUNDERSTORMS TO BE THE MAIN THREAT. MESOETA 850 WIND SEEM TO BE IN THE BALL PARK WITH PROFILERS. BEST POTENTIAL FOR CONVECTION WILL LIKELY BE IN NORTHEAST AND NORTH CENTRAL MISSOURI DURING THE EVENING BEFORE LLJ VEERS MORE WESTERLY TAKING BEST LIFT INTO ILLINOIS. WILL GO WITH LOW CHANCE POPS OVER ERN KS AND WRN MO...WITH LIKELY POPS IN NE MO. CHANCES FOR PRECIP LOOK TO BE LOW FOR TOMORROW BEHIND COLD FRONT. MAY SQUEEZE OUT SOME LIGHT SHOWERS WITH FRONTAL CONVERGENCE...BUT WILL GO LOW CHANCE OVER ENTIRE COUNTY WARNING AREA DURING THE DAY TOMORROW. PREFER COOLER AVN/FAN GUIDANCE GIVEN CLOUD COVER AND COLD AIR ADVECTION. BETTER CHANCES FOR PRECIP COME WEDNESDAY NIGHT AND THURSDAY WITH APPROACH OF POTENT COLD FRONT. EXTENDED...MEDIUM RANGE MODELS COMING INTO BETTER AGREEMENT TODAY. THE VERY COLD AIR GENERATED BY THE MRF IS NOT BACKED UP BY THE EUROPEAN OR CANADIAN MODELS. WILL ADD A FEW DEGREES TO GUIDANCE HIGH TEMPS OVER THE WEEKEND...CLOSE TO MEX GUIDANCE. SUNSHINE THIS TIME OF YEAR SHOULD MODIFY COLD AIR QUICKLY. KOCH 4
In the hours before
Special weather statement, Oct 3, 4:10 PM CDT, 5 hours 26 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-040900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 410 PM CDT TUE OCT 3 2000 ...MAJOR WEATHER CHANGES ON THE WAY... A STRONG COLD FRONT WILL BRING A QUICK END TO SUMMER ACROSS THE AREA BY TOMORROW. A FRONT WILL MOVE THROUGH THE AREA TONIGHT... USHERING COOLER AIR INTO THE REGION. HIGHS ON WEDNESDAY WILL BE 15 TO 20 DEGREES COOLER THAN THOSE SEEN TODAY. IN ADDITION TO THE COOLER TEMPERATURES...INTERMITTENT SHOWERS AND GUSTY NORTHERLY WINDS WILL MAKE CONDITIONS RATHER BLUSTERY. A STRONGER COLD FRONT WILL SWEEP ACROSS THE AREA WEDNESDAY NIGHT INTO THURSDAY. RAIN WILL BECOME MORE WIDESPREAD...MAKING FOR A COOL...DAMP AND GREY DAY ON THURSDAY. TEMPERATURES WILL REMAIN NEARLY STEADY ...WITH TEMPERATURES REMAINING IN THE 50S. THE RAIN WILL COME TO AN END BY THURSDAY NIGHT BUT...THE CHILLY WEATHER WILL CONTINUE THROUGH THE WEEKEND. FROST WILL THREATEN THE NORTHERN HALF OF MISSOURI AND NORTHEAST KANSAS ON BOTH SATURDAY AND SUNDAY MORNINGS. CLEARING SKIES...LIGHT WINDS...AND SUCH A COLD AIRMASS WILL PROVIDE THE SETTING FOR FROST FORMATION. THOSE WITH ANY OUTDOOR PLANTS WHICH MAY BE HARMED BY FROST SHOULD MONITOR NOAA WEATHER RADIO AND YOUR LOCAL MEDIA FOR LATER FORECASTS AND STATEMENTS TO PREPARE FOR THE POSSIBILITY OF FROST. 24
Special weather statement, Oct 3, 8:38 PM CDT, 58 minutes before
MOZ001>008-011>017-023>025-040210- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 838 PM CDT TUE OCT 3 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 757 FOR MUCH OF NORTHERN MISSOURI HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN NORTHERN MISSOURI... ATCHISON NODAWAY DE KALB HARRISON DAVIESS HOLT MERCER PUTNAM SCHUYLER SULLIVAN ADAIR GRUNDY LIVINGSTON LINN MACON WORTH GENTRY ANDREW THE THREAT OF SEVERE WEATHER HAS ENDED FOR NORTHERN MISSOURI AND HOWEVER...ISOLATED STRONG THUNDERSTORMS MAY STILL PRODUCE SMALL HAIL THROUGH MIDNIGHT. DB
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.